Well you have to explain what you mean by "not working". Antipsychotics generally work long term. Mood stabilizers and anti-depressents can on occassion "kick out", that is stop functioning and need to be changed but it depends which one. Lamictal on occasion (it happenned to me and I was told its not uncommon) worsen mania. That's why I was changed. I'm not sure if that's what's going on though. Please be more detailed.
If I were you, I would call your doctor. From my 24 years of experience, my meds were changed frequently because I either needed more or a different type. It is as if they just stopped working. I too found that Lamictal brought on mania. My doctor gave me another med to counter-act the mania. In fact, I just had this change a few weeks ago. As my Pdoc has told me: it takes awhile to find the right mix. I have been on Lithium for 24 years and four/five years ago Lamictal was added to help the Lithium. And then come the anti-depressants. No two people are the same. I'm just sharing my story.
i just started on lamictal a week ago and not kicked in yet but i do know over the last thirty years i have tried various meds and seem to be on of the few for whom most of them don't work. am delighted for you that your combo has worked for so long. the others are prob right, you just need to talk to your pdoc and give the meds a bit of a tweak. good luck with it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.